Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 174, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2022, 12:07 AM CDT for Mobile County, Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 12:07 AM CDT (05:07 UTC)
- Expired
- May 25, 2022, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 32 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:10 AM CDT | TSTM WND GST 60 | 2 W Dauphin Island, AL | NWS EMPLOYEE ESTIMATED AT LEAST 60 MPH GUSTS ON ST. ANRDEWS CT ON DAUPHIN ISLAND. |
| May 25, 12:53 AM CDT | TSTM WND GST 51 | Mobile Regional Airport, AL | KMOB ASOS RECORDED A GUST OF 44KTS (51MPH). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
544
WUUS54 KMOB 250507
SVRMOB
ALC097-250545-
/O.NEW.KMOB.SV.W.0174.220525T0507Z-220525T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1207 AM CDT Wed May 25 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 1245 AM CDT.
* At 1206 AM CDT, a severe thunderstorm was located 4 miles southwest
of Dauphin Island, moving north at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La
Batre, Dauphin Island, Semmes, Tanner Williams, Coden, I10 And I65,
Mobile Regional Airport and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3022 8836 3030 8840 3035 8839 3038 8841
3038 8840 3073 8841 3083 8815 3022 8802
TIME...MOT...LOC 0506Z 159DEG 44KT 3022 8817
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
062
WWUS54 KMOB 250535
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1235 AM CDT Wed May 25 2022
ALC097-250545-
/O.CON.KMOB.SV.W.0174.000000T0000Z-220525T0545Z/
Mobile AL-
1235 AM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN MOBILE COUNTY...
At 1235 AM CDT, a severe thunderstorm was located 6 miles west of
Theodore, moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La Batre,
Semmes, Tanner Williams, Coden, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 8840 3073 8841 3083 8815 3052 8808
3037 8807
TIME...MOT...LOC 0535Z 177DEG 38KT 3056 8828
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:05 AM CDT, 2 minutes earlier.
Area forecast discussion, May 25, 12:05 AM CDT, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1205 AM CDT Wed May 25 2022
.AVIATION...
06Z issuance...VFR ceilings prevail across most inland areas of
the north central Gulf Coast region, with the exception of the
areas near the Gulf where MVFR ceilings are being reported.
Occasional MVFR visibilities and ceilings will be encountered in
and near showers and thunderstorms overnight, mainly along and
west of the Tombigbee River through tonight, expanding eastward
across the coastal areas late tonight into Wednesday morning.
South-southeasterly winds around 10 knots will persist overnight,
with occasional gusts to around 20 knots along the coast. A band
of showers and storms will remain possible late tonight through
Wednesday morning that will spread northward, followed by
numerous showers and thunderstorms in the afternoon. Added TEMPO
and PROB30 groups to cover the expected convection to the TAFs.
/22
&&
.PREV DISCUSSION... /issued 1104 PM CDT Tue May 24 2022/
NEAR TERM /Now Through Thursday/...As the next shortwave
overspreads the area, scattered to likely showers with embedded
thunderstorms will effect areas along and west of the Tombigbee
River through tonight, expanding eastward across the coastal
areas late tonight. Moisture will be even richer area wide
Wednesday with storms quickly developing and spreading inland.
Once again the same threats exist with heavy rainfall and
potentially some strong storms possible. Heavy rainfall will be an
increasing threat especially into the afternoon as a much more
potent upper trough slides into the area from the west. PWATS will
be at to possibly above 2 inches. Would likely expect to see even
more flooding concerns on Wednesday especially in our poor
draining coastal communities.
A highly amplified upper trof over the central states weakens
somewhat while progressing slowly into the eastern states through
the period. An interesting surface evolution occurs well north of
the area with a pair of surface lows developing in response to the
upper trof and a phased shortwave trof well to the north, and
culminates with a third occluded surface low developing within the
upper trof. The net result is a cold front which progresses
eastward across the lower/mid Mississippi River valley Wednesday
night into early Thursday morning then weakens while moving across
the forecast area Thursday afternoon into Thursday night. The
right entrance region of a substantial 120 knot upper jet on the
eastern side of the upper trof aids in the development of a region
of strong deep layer lift which shifts eastward across the
forecast area between late Wednesday night into early Thursday
afternoon. Abundant deep layer moisture will remain in place over
the region into Thursday, then progressively drier air flows into
the area by Thursday night.
While instability follows the typical trend of tapering off early
Wednesday evening, MLCAPE values then increase during the late
evening and overnight hours reaching 1000-2000 J/kg over much of
southeast Mississippi, southwest Alabama and the western Florida
panhandle while over the remainder of the area lesser values down
to 250 J/kg are expected. Similar MLCAPE values (1000-2000 J/kg)
are expected over the entire area on Thursday until the region of
the strong deep layer lift moves through. 0-3 km bulk shear values
up to 40-45 knots and 0-3 km helicity values up to 200 m2/s2
accompany the strong deep layer lift as it moves through. It's not
clear if the resulting convection from this environment and
overall pattern will be in the form of a single squall line or
rather multiple, less organized lines of convection. Regardless,
there is the potential for strong to severe convection with the
main threat being damaging wind gusts, along with a few tornadic
cells, large hail and locally heavy rainfall. Will have pops
increasing to likely to categorical Wednesday night, then
categorical pops follow for the entire area on Thursday except for
decreasing over the western portion of the area in the afternoon.
Pops continue to decrease to dry conditions from west to east
Thursday night into early Friday morning, with dry conditions
areawide following through Friday night.
High temperatures Wednesday and Thursday will remain mild given
the amount of cloud cover, ranging from the upper 70s to mid 80s.
Lows Wednesday night range from the mid 60s well inland to the
lower 70s at the coast. Lastly with continued moderate onshore
flow, a HIGH risk of rip currents will continue through the next
few days. BB/03 /29 /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 7 AM Wednesday to 7 PM CDT Thursday
for GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:23 PM CDT | Special Marine Warning | MOB | 67 min | |
| May 25, 12:09 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 25, 12:24 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 25, 1:29 AM CDT | Special Weather Statement | MOB | Washington | 46 min |
| May 25, 2:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| May 25, 2:17 AM CDT | Special Weather Statement | MOB | Washington | 58 min |
| May 25, 2:24 AM CDT | Special Weather Statement | MOB | Baldwin | 66 min |
| May 25, 2:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| May 25, 2:43 AM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| May 25, 3:16 AM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| May 25, 3:21 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 25, 3:30 AM CDT | Special Marine Warning | MOB | 61 min | |
| May 25, 3:34 AM CDT | Flood Watch | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 37 hr |
| May 25, 4:17 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 48 hr |
| May 25, 4:21 AM CDT | Special Weather Statement | MOB | Clarke, Washington | 54 min |
| May 25, 4:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 25, 5:29 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 46 min |
| May 25, 5:48 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 25, 5:57 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 25, 6:14 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 28 min |
| May 25, 6:44 AM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| May 25, 7:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| May 25, 11:58 AM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| May 25, 5:04 PM CDT | Special Weather Statement | MOB | Wilcox | 41 min |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 49 min |
| May 25, 5:34 PM CDT | Tornado Warning | MOB | Wilcox | 41 min |
| May 25, 5:57 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| May 25, 6:03 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 42 min |
| May 25, 6:11 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| May 25, 6:17 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| May 25, 6:25 PM CDT | Special Marine Warning | MOB | 95 min | |
| May 25, 6:29 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| May 25, 6:46 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.